The EMS Publishing House is now EMS Press and has its new home at ems.press.

Please find all EMS Press journals and articles on the new platform.

Journal of Noncommutative Geometry


Full-Text PDF (357 KB) | Metadata | Table of Contents | JNCG summary
Volume 11, Issue 4, 2017, pp. 1593–1626
DOI: 10.4171/JNCG/11-4-11

Published online: 2017-12-15

Crossed products by compact group actions with the Rokhlin property

Eusebio Gardella[1]

(1) Universit√§t M√ľnster, Germany

We present a systematic study of the structure of crossed products and fixed point algebras by compact group actions with the Rokhlin property on not necessarily unital $C^*$-algebras. Our main technical result is the existence of an approximate homomorphism from the algebra to its subalgebra of fixed points, which is a left inverse for the canonical inclusion. Upon combining this with results regarding local approximations, we show that a number of classes characterized by inductive limit decompositions with weakly semiprojective building blocks, are closed under formation of crossed products by such actions. Similarly, in the presence of the Rokhlin property, if the algebra has any of the following properties, then so do the crossed product and the fixed point algebra: being a Kirchberg algebra, being simple and having tracial rank zero or one, having real rank zero, having stable rank one, absorbing a strongly self-absorbing $C^*$-algebra, satisfying the Universal Coefficient Theorem (in the simple, nuclear case), and being weakly semiprojective. The ideal structure of crossed products and fixed point algebras by Rokhlin actions is also studied.

The methods of this paper unify, under a single conceptual approach, the work of a number of authors, who used rather different techniques. Our methods yield new results even in the well-studied case of finite group actions with the Rokhlin property.

Keywords: Rokhlin property, crossed product, fixed point algebra, weak semiprojectivity

Gardella Eusebio: Crossed products by compact group actions with the Rokhlin property. J. Noncommut. Geom. 11 (2017), 1593-1626. doi: 10.4171/JNCG/11-4-11